Flood, Benson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Benson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.069, -99.366 (the zone’s center; the record gives no point)
15 feet MSL. 10 feet MSL from the summer of 2004.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Devils Lake began the month of July around 1448.75 feet MSL and ended the month around 1449.15 feet MSL. This lake height was close to the high of 1449.10 feet MSL from the summer of 2004. Stump Lake also continued to rise, beginning the month around 1430 feet MSL and ending the month around 1431.5 feet. County road 23 north of Tolna was closed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 7:45 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 845 PM CDT THU JUN 30 2005 FORECAST CHALLENGE CONCERNS TEMPERATURES AND BR POTENTIAL. RELAXING CYCLONIC FLOW...DRYING COLUMN AND LOSS OF HEATING ALL CONTRIBUTING TO CLEARING SKIES FROM W-E ACROSS FA THIS EVENING. EXPECT TREND TO CONTINUE WITH FA BECOMING ALL SKC AFT MIDNIGHT. GUSTY WINDS ALSO ON DECREASE AS SURFACE GRADIENT DIMINISHES AND PRESSURE RISE MAXIMA FROM MSAS SHIFTS EAST OF FA. AS A RESULT WILL END CURRENT WIND ADVISORY. SURFACE RIDGE AXIS WILL REACH WESTERN FA BY MORNING KEEPING MOST OF REGION IN LIGHT W-NW FLOW. HOWEVER WITH RECENT RAINS AND CLEARING SKIES CANNOT RULE OUT PATCHY BR LATE TONIGHT SO WILL CONTINUE. TEMPERATURES SEEM ON TRACK SO ALL IN ALL CURRENT FORECAST IN GOOD SHAPE WITH ONLY MINOR CHANGES PLANNED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 729 AM CDT THU JUN 30 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 729 AM CDT THU JUN 30 2005 ...SEVERE THUNDERSTORMS ARE FORECAST FOR PARTS OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA FOR FRIDAY AFTERNOON AND EVENING... ...SEVERE THUNDERSTORMS ARE FORECAST FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR PARTS OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA NORTH OF A LINE FROM DEVILS LAKE NORTH DAKOTA TO BEMIDJI MINNESOTA. THE SEVERE STORMS CAN BE EXPECTED AFTER 1 PM AND SHOULD DIMINISH AFTER SUNSET. LARGE HAIL AND DAMAGING WIND ARE FORECAST. AN UPPER LEVEL JET WILL MOVE ACROSS SOUTHERN CANADA ALONG WITH A FAVORABLE WIND PROFILE AND INCREASING INSTABILITY. FOR SATURDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR SATURDAY NIGHT. THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS SATURDAY AFTERNOON AND MOVE INTO THE REGION SATURDAY NIGHT. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN NORTH DAKOTA DURING THE EVENING HOURS AND MOVE ACROSS THE AREA OVERNIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468019, 5468020, 5468021.